MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number DLA19
Medical Device Problem Codes Degraded (1153); Gradient Increase (1270)
Health Effect - Clinical Code Death (1802)
Date of Event 09/21/2018
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2014 a patient received a mitroflow dla19 as part of an avr.The manufacturer was notified that on the (b)(6) 2018 the patient passed away due to cardiovascular mortality, structural valve deterioration.No autopsy was performed.
 
Event or Problem Description
The manufacturer received additional information on (b)(6)2020 identifying the following.The patient had an increase in dyspnea as well as angiogenic palpitations.The svd was identified through an increasing transvalvular gradient.In 2015 10 mmhg, 2016 31 mmhg, 2017 39 mmhg, and 2018 : 55 mmhg.No device imaging is available for analysis.The patient death was sudden and a result of respiratory distress.Tomodensitometry identified a possible pulmonary infection rather than pulmonary edema.
 
Additional Manufacturer Narrative
The manufacturer received additional information on (b)(6)2020 identifying the following.The patient had an increase in dyspnea as well as angiogenic palpitations.The svd was identified through an increasing transvalvular gradient.In 2015 10 mmhg, 2016 31 mmhg, 2017 39 mmhg, and 2018 : 55 mmhg.No device imaging is available for analysis.The patient death was sudden and a result of respiratory distress.Tomodensitometry identified a possible pulmonary infection rather than pulmonary edema.The patient medication was betablockers bisoprolol; ara ii: candesartan; aspirin 160 mg.The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla19, s/n # 371081, as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla19 mitroflow aortic pericardial heart valve at the time of manufacture and release.Based on the information received the root cause of death was identified as sudden respiratory distress.As the device is not available for analysis the manufacturer cannot perform any further investigations.As no information regarding the device condition, or factors that may have lead to the increasing gradient are available the manufacturer cannot presently identify the exact root cause of the svd.It is possible that the patient's risk factors (dyslipidemia) contributed to the reported structural valve deterioration.However, since no investigation could be performed, this cannot be ultimately confirmed.Structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key9514180
Report Number1718850-2019-01218
Device Sequence Number19525341
Product Code LWR
UDI-Device Identifier00896208000153
UDI-Public(01)00896208000153(240)DLA19(17)190531
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
Report Date (Section F) 11/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberDLA19
Device Catalogue NumberDLA19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/24/2019
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer11/24/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/24/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient Weight71